MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72201881
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a lateral ligament reconstruction, the dynomite needle had a bending/breaking problem.The procedure was completed with a competitor's device with a delay of less than or equal to 30 min.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the customer-supplied photographs was performed and observed bent needles.The complaint was confirmed.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11275531
Report Number1219602-2021-00251
Device Sequence Number4188688
Product Code JDR
UDI-Device Identifier03596010619068
UDI-Public03596010619068
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201881
Device Catalogue Number72201881
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;